Nevada, 2014Excessive Heat in Nevada, July 13, 2014
July 13, 2014 · NWS VEF · 1 event in 1 county or zone
Excessive Heat Warning criteria were reached in Las Vegas.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Excessive Heat Warning criteria were reached in Las Vegas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Jul 13, 8:12 AM PST, 3 hours 48 minutes earlier.
Area forecast discussion, Jul 13, 8:12 AM PST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
912 AM PDT SUN JUL 13 2014
.SYNOPSIS...STRONG HIGH PRESSURE CENTERED OVER NORTHERN NEVADA WILL
BOOST TEMPERATURES SEVERAL DEGREES TODAY. SOME MOISTURE WILL ALSO
SPREAD BACK INTO NORTHWEST ARIZONA LEADING TO A CHANCE OF AFTERNOON
AND EVENING THUNDERSTORMS. A MOIST SOUTHEAST FLOW WILL INCREASE OVER
THE ENTIRE REGION MONDAY AND TUESDAY WITH EXPANDING THUNDERSTORM
COVERAGE.
&&
.UPDATE...
TEMPERATURES THIS MORNING ARE RUNNING /ON AVERAGE/ 4-6 DEGREES
WARMER THAN THIS TIME YESTERDAY. MCCARRAN IS THE WARMEST...RUNNING
ABOUT 8 DEGREES WARMER. THE KVEF 12Z SOUNDING INDICATES A 4-5 DEGREE
INCREASE THROUGH A LARGE LAYER...GENERALLY SURFACE TO 675 HPA...WHEN
COMPARED TO 24 HOURS AGO. FORECAST HIGH TEMP FROM THE SOUNDING SHOWS
110...WHICH IS OUR FORECAST FOR TODAY. WOULD NOT BE SURPRISED IF WE
SQUEEZE OUT 111 MAYBE 112...BUT THAT SHOULD BE VERY BRIEF.
OTHERWISE...MONSOON MOISTURE CONTINUES TO INCREASE...WITH PWS FOR
MUCH OF OUR SOUTHERN AND EASTERN FORECAST AREA INCREASING ROUGHLY
0.25-0.50 INCHES WITHIN THE LAST 24 HOURS. THE MOISTURE IS MAINLY
MIDLEVEL WITH LOWER LEVEL MOISTURE ON TAP TO INCREASE OVER THE NEXT
12-30 HOURS FROM EAST TO WEST. THIS IS IN RESPONSE TO AN INVERTED
TROUGH CURRENTLY PASSING OVER NORTHERN MEXICO/SOUTHERN
AZ...ADVECTING MOISTURE WEST INTO WESTERN AZ...EASTERN CA AND
SOUTHERN NV. ALL SIGNS POINT TO MOHAVE COUNTY BEING FAIRLY ACTIVE
THIS AFTERNOON AND EVENING. SO HAVE INCREASED POPS ACROSS THAT AREA.
WITH THE INVERTED TROUGH TO OUR SOUTH AND HIGH PRESSURE TO OUR
NORTH...STORM MOTION WILL BE FROM THE EAST-NORTHEAST. EFFECTIVE AND
0-6 KM BULK SHEAR VALUES WILL INCREASE LATER TODAY GENERALLY INTO
THE 20-35 KNOT RANGE...WHERE CONVECTION IS FORECAST TO INITIATE.
THESE VALUES WOULD SUPPORT MORE ORGANIZED CONVECTION...SO THIS WILL
BE SOMETHING TO WATCH LATER THIS AFTERNOON AND EVENING.
&&
.PREV DISCUSSION...
335 AM PDT SUN JUL 13 2014
.SHORT TERM...THROUGH TUESDAY NIGHT...CIRRUS CLOUD COVER WAS EVIDENT
ON IR SATELLITE LOOPS OVER SOUTHERN NEVADA AND SURROUNDING AREAS
THIS MORNING. HOWEVER...CLOUD COVER WILL GENERALLY BE THIN THROUGH
EARLY AFTERNOON AND A STRONG CLOSED HIGH SETTING UP OVER NORTHERN
NEVADA SHOULD PRODUCE THE HOTTEST DAY OF THE WEEK. THIS PATTERN WILL
PRODUCE INCREASING EASTERLY FLOW ACROSS THE MOJAVE DESERT REGION AND
OPEN THE DOOR FOR MOISTURE FROM ARIZONA TODAY AND TONIGHT.
SUFFICIENT MOISTURE AND INSTABILITY SHOULD BE AVAILABLE BY THIS
AFTERNOON FOR ISOLATED THUNDERSTORMS OVER NORTHWEST
ARIZONA...SOUTHERN SAN BERNARDINO COUNTY AND POSSIBLY LINCOLN
COUNTY. IN ADDITION...AN INVERTED TROUGH OVER NORTHWEST MEXICO WILL
CONTINUE TO MOVE WEST-NORTHWEST ACROSS NORTHERN BAJA AND BRUSH
SOUTHERN CALIFORNIA TONIGHT AND MONDAY. THIS FEATURE ALONG WITH THE
MOISTURE ADVECTION MAY AID IN LIGHT SHOWER DEVELOPMENT TONIGHT
ACROSS MUCH OF THE REGION AND POPS WERE RAISED TO 15 PERCENT ACROSS
MUCH OF NW AZ/SRN NV/SE CA TONIGHT. POPS WILL CONTINUE TO INCREASE
MONDAY AND EVEN MORE TUESDAY AS EAST TO SOUTHEAST FLOW WITH PWAT
VALUES OF TO 1-1.5 INCHES SPREAD FROM SOUTHEAST TO NORTHWEST ACROSS
THE FORECAST AREA. THE INVERTED TROUGH MAY ENHANCE CONVECTION OVER
SAN BERNARDINO AND INYO COUNTIES MONDAY. THE REST OF THE REGION
SHOULD SEE MORE OROGRAPHIC DRIVEN CONVECTION INITIALLY FOLLOWED BY
OUTFLOW BOUNDARY INTERACTION DURING THE AFTERNOON AND EVENING HOURS
MONDAY AND TUESDAY.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...ABUNDANT MOISTURE WILL
REMAIN IN PLACE ACROSS THE REGION ON WEDNESDAY AND THURSDAY BUT WITH
THE 500MB ANTICYCLONE LINGERING OVERHEAD...LIMITED FORCING WILL BE
AVAILABLE TO INITIATE WIDESPREAD ORGANIZED CONVECTION. THIS SHOULD
TIE SHOWER AND THUNDERSTORM CHANCES CLOSELY TO THE HIGHER TERRAIN
WITH ANY LOWER ELEVATION ACTIVITY DRIVEN BY OUTFLOW INTERACTIONS.
KEPT SLIGHT CHANCES IN THE FORECAST FOR MOST OF THE LOWER ELEVATIONS
BUT COVERAGE SHOULD BE NOTICEABLY LESS THAN OBSERVED EARLIER IN THE
WEEK. ALSO...WITH A DECREASE IN CLOUD COVER...TEMPERATURES SHOULD BE
ABLE TO CREEP A FEW DEGREES ABOVE NORMAL DURING THE AFTERNOONS.
ON FRIDAY WE WILL BEGIN TO TRANSITION INTO A DRIER AND MORE STABLE
WEATHER PATTERN AS THE RIDGE SHIFTS EAST AND ALLOWS FOR A FAIRLY
DEEP SOUTHERLY FLOW TO DEVELOP ACROSS THE AREA. WHILE A SOUTHERLY
FLOW THIS TIME OF YEAR CAN BE A VERY MOIST WEATHER PATTERN, GLOBAL
MODELS AGREE ON PULLING A POCKET OF VERY DRY AIR NORTHWARD FROM THE
EASTERN PACIFIC...ALLOWING US TO DRY OUT A BIT OVER THE WEEKEND. I
MAINTAINED AT LEAST SLIGHT CHANCES FOR THUNDER ACROSS MOST OF THE
AREA ON FRIDAY BUT DROPPED POPS DOWN QUITE A BIT OVER THE WEEKEND AS
DRIER AIR INFILTRATES THE REGION. THE ONLY EXCEPTION WILL BE
NORTHWEST INYO COUNTY WHERE A SHORTWAVE LIFTING NORTH MAY ENHANCE
PRECIPITATION CHANCES THIS WEEKEND AS IT DRIFTS SLOWLY NORTHWARD.
TEMPERATURES WILL REMAIN A FEW DEGREES ABOVE NORMAL THROUGH THE
WEEKEND.
&&
.AVIATION...FOR MCCARRAN...DRY CONDITIONS EXPECTED IN THE LAS VEGAS
VALLEY TODAY ALTHOUGH ISOLATED THUNDERSTORMS ARE POSSIBLE IN THE
PEACH SPRINGS AND MORMON MESA APPROACH CORRIDORS THIS AFTERNOON AND
EVENING. EAST TO SOUTHEAST WINDS 6-8 KTS ARE LIKELY AGAIN FROM EARLY
AFTERNOON THROUGH EARLY EVENING BEFORE SWITCHING TO THE
SOUTH-SOUTHWEST TONIGHT. A SLIGHT CHANCE OF THUNDERSTORMS WILL
RETURN TO THE TERMINAL AREA MONDAY AS A MOIST SOUTHEAST FLOW
REDEVELOPS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
MAINLY ACROSS NORTHWEST ARIZONA BUT A FEW THUNDERSTORMS WILL ALSO BE
POSSIBLE IN SOUTHEAST NEVADA AND SOUTHEAST CALIFORNIA. LIGHT WINDS
AND DRY CONDITIONS CAN BE EXPECTED ACROSS THE REST OF THE REGION. AN
INCREASINGLY EAST TO SOUTHEAST FLOW WILL RETURN TONIGHT AND MONDAY
THUNDERSTORM COVERAGE EXPANDING ACCORDINGLY.
&&
.SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT EXPECTED
TODAY. SPOTTER ACTIVATION MAY BE REQUESTED MONDAY OR TUESDAY.
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
UPDATE...PADDOCK
SHORT TERM/AVIATION...ADAIR
LONG TERM...OUTLER
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 13, 2:45 AM PST, 9 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
345 AM PDT SUN JUL 13 2014
AZZ001>003-036-CAZ519>527-NVZ014>022-140700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
345 AM PDT SUN JUL 13 2014 /345 AM MST SUN JUL 13 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...SOUTHEAST CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
A STRONG RIDGE OF HIGH PRESSURE WILL PRODUCE A BRIEF SPELL OF VERY HOT
WEATHER TODAY ACROSS THE MOJAVE DESERT REGION WITH HIGHS OF 110 TO
115 DEGREES. MOISTURE SPREADING WESTWARD FROM ARIZONA WILL LEAD TO
ISOLATED THUNDERSTORMS OVER MOHAVE...SOUTHERN SAN BERNARDINO AND
SOUTHEAST LINCOLN COUNTY THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN INCREASINGLY MOIST SOUTHEAST FLOW WILL LEAD TO EXPANDING
THUNDERSTORM COVERAGE MONDAY AND TUESDAY. A DAILY CYCLE OF ISOLATED
TO SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH AT LEAST FRIDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY. HOWEVER...SPOTTER
ACTIVATION MAY BE REQUESTED MONDAY OR TUESDAY. SPOTTERS S ARE
ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO
STANDARD OPERATING PROCEDURES.
Excessive Heat, Las Vegas Valley
- When
- July 13, 12:00 PM PST to 5:00 PM PST
- Where
- Las Vegas Valley forecast zone
- Reported by
- ASOS
- Coordinates
- 36.215, -115.014 (the zone’s center; the record gives no point)
Excessive Heat Warning criteria were reached in Las Vegas as the high temperature reached 112F.
- Excessive Heat
- Heat at or above the local excessive heat warning criteria, or heat that caused deaths.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in New York, July 13, 2014$150,000 · EF1 · 12 events
- Flash Flood and Dust Storm in Arizona, July 13 to 14, 2014$450,000 · 57 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$135,000 · 55 kt wind · 12 events
- Flash Flood and Damaging Wind in Arizona, July 13, 2014$155,000 · 65 kt wind · 2 events
- Damaging Winds and Heavy Rain in Arizona, July 13, 2014$77,000 · 60 kt wind · 8 events
- Lightning Strike in Indiana, July 13, 2014$100,000 · 1 event
- Tornado and Damaging Winds in West Virginia, July 13, 2014$33,000 · EF0 · 22 events
- Damaging Winds in Ohio, July 13, 2014$59,000 · 50 kt wind · 4 events
- Damaging Winds in Pennsylvania, July 13, 2014$50,000 · 50 kt wind · 6 events
- Damaging Winds in Maryland, July 13, 2014$27,000 · 52 kt wind · 19 events
- Damaging Winds in West Virginia, July 13, 2014$50,000 · 50 kt wind · 4 events
- Flood and Hail in Ohio, July 13, 20141 injured · $21,000 · 1 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 536747.